Alert archive / Wisconsin / Special Marine Warnings in 2008
Special Marine Warning 13, NWS Milwaukee, WI
NWS Milwaukee, WI issued this special marine warning at Jun 6, 2008, 2:27 PM CDT. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2008, 2:27 PM CDT (19:27 UTC)
- Expired
- Jun 6, 2008, 2:46 PM CDT
- In force
- 19 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this special marine warning went out at Jun 6, 4:18 AM CDT, 10 hours 9 minutes earlier.
Area forecast discussion, Jun 6, 4:18 AM CDT, 10 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 418 AM CDT FRI JUN 6 2008 FORECAST FOCUS ON SEVERE WEATHER POTENTIAL TODAY THROUGH SUNDAY. LATEST WATER VAPOR IMAGERY INDICATED A POTENT UPPER LOW OVER EASTERN SOUTH DAKOTA. ASSOCIATED ELONGATED VORTICITY MAXIMUM COMBINING WITH PRE FRONTAL TROUGH...STRONG WIND SHEAR AND MAINLY ELEVATED INSTABILITY TO PRODUCE A LINE OF STRONG TO SEVERE THUNDERSTORMS FROM FAR WESTERN WISCONSIN SOUTH TO EASTERN IOWA INTO CENTRAL MISSOURI. SURFACE WARM FRONT TRYING TO MOVE NORTHWARD OUT OF THE NORTHEAST FORECAST AREA...WHERE FOG WAS OCCURRING IN STABLE AND MOIST AIRMASS. .SHORT TERM...TODAY THROUGH SUNDAY... LINE OF LINEAR CONVECTION APPROACHING THE WESTERN COUNTIES OF THE FORECAST AREA APPEARS TO BE SLOWLY WEAKENING. STRONGEST STORMS STILL PRODUCING WIND GUSTS TO AROUND 50 MPH IN SPOTS...BUT CONVECTION IS RUNNING INTO A MORE STABLE AND CAPPED AIRMASS OVER SOUTHERN WISCONSIN...WITH 700MB TEMPERATURES AROUND +12 DEGREES CELSIUS. LOCAL HIGH RESOLUTION MODELS SHOWING THIS CONVECTION WEAKENING AS IT MOVES INTO THE WESTERN COUNTIES EARLY THIS MORNING. WILL MENTION SCATTERED THUNDER IN THE WEST EARLY THIS MORNING...WITH CHANCE POPS IN THE EAST. WILL ALSO MENTION FOG IN THE NORTHEAST COUNTIES EARLY...UNTIL WARM FRONT MOVES NORTH OF THE AREA. SURFACE PRESSURE GRADIENT TODAY INCREASES...WITH GOOD MIXING EXPECTED IN THE WARM SECTOR OVER THE AREA. AREA FORECAST SOUNDINGS SHOWING WINDS OF 40 TO 45 KNOTS AT 1000 FEET ABOVE GROUND LEVEL AT TIMES TODAY...WITH SUSTAINED WINDS IN THE 20 TO 25 KNOT RANGE. THE GUSTS WOULD MEET WIND ADVISORY CRITERIA...WITH THE SUSTAINED WINDS JUST BELOW. GIVEN THE WARM SECTOR PRESENCE...FEEL THAT MIXING OF THE GUSTS TO THE SURFACE WILL BE BORDERLINE GIVEN PARCEL TENDENCY TO MIX UPWARD. SO...WILL HOLD OFF ON A WIND ADVISORY FOR NOW...AND WILL MENTION WINDY WORDING IN FORECAST. AS FAR AS LATER TODAY AND TONIGHT GOES...AM NOT OVERLY OPTIMISTIC ABOUT SEVERE WEATHER. PRE FRONTAL TROUGH MOVES EASTWARD INTO LOWER MICHIGAN AND INDIANA BY 00Z SATURDAY...WITH COLD FRONT MOVING THROUGH THE FORECAST AREA. NOT A LOT OF CONVERGENCE SEEN WITH THE FRONT. IN ADDITION...MOST OF THE INSTABILITY IN AREA FORECAST SOUNDINGS ARE ABOVE 700MB CAP...SO WOULD NEED GOOD DEEP LAYER UPWARD MOTION TO REALIZE CAPE. GFS DOES SHOW A GOOD VORTICITY MAXIMUM OVER THE AREA AT 00Z SATURDAY...BUT NOT REFLECTED AS WELL ON OTHER MODELS. THERE IS A GOOD AMOUNT OF MEAN LAYER CAPE...AROUND 1500 TO 2000 J/KG BY LATE AFTERNOON. 0-6KM SHEAR OF 50 TO 60 KNOTS EXPECTED...WITH 0-1KM SHEAR OF 20 TO 30 KNOTS...QUITE STRONG. IF STORMS CAN GET GOING...SEVERE WEATHER WOULD BE POSSIBLE...WITH LINEAR MCS AND EMBEDDED SUPERCELLS POSSIBLE. SPC DAY 1 HAS AREA IN SLIGHT RISK. SO...WILL KEEP CHANCE POPS...BUT WILL REMOVE SEVERE WORDING UNTIL BETTER FEEL FOR CONVECTIVE INITIATION IS FOUND. BREAK IN THE ACTION LATER THIS EVENING UNTIL SATURDAY AFTERNOON. ECMWF AND GFS BOTH DEVELOP CONVECTION TO THE NORTHWEST BY 00Z SUNDAY...THEN DROP THE SURFACE BOUNDARY SOUTH ACROSS SOUTHERN WISCONSIN BY SUNDAY. SOME DIFFERENCES BETWEEN THE TWO MODELS WITH TIMING AND PLACEMENT OF CONVECTION...GENERALLY FOLLOWED ECMWF PER HPC DISCUSSIONS. 50 KNOT PLUS LOW LEVEL JET POINTS INTO AREA SATURDAY NIGHT. CAPE AND SHEAR VALUES IMPRESSIVE AGAIN DURING THIS TIME...WITH SPC DAY 2 HAVING MOST OF AREA IN SLIGHT RISK. GIVEN DIFFERENCES AMONG MODELS AND THEIR GENERALLY POOR HANDLING OF CONVECTION...WILL MAINTAIN CHANCE POPS IN THIS PERIOD. SURFACE BOUNDARY HANGS AROUND SOUTHERN WISCONSIN SUNDAY...WITH UNSTABLE AIRMASS AND DECENT WIND SHEAR REMAINING. KEPT CHANCE POPS HERE...WITH ANOTHER SLIGHT RISK FOR SEVERE THUNDERSTORMS FROM SPC DAY 3 OUTLOOK IN THE AREA. .LONG TERM...SUNDAY NIGHT THROUGH THURSDAY... ACTIVE PATTERN CONTINUES THROUGH MOST OF THE WEEK...WITH SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS POSSIBLE WITH PASSING SHORTWAVES AND SURFACE SYSTEMS. WILL MAINTAIN CHANCE POPS FOR MOST OF THIS PERIOD. && .AVIATION...BIGGEST PROBLEM TODAY WILL BE TURBULENCE WITH SUSTAINED GRADIENT SFC WINDS OF 20 TO 25 KTS AND GUSTS APPROACHING 40 KTS AT TIMES AHEAD OF SFC COLD FRONT...WITH 50KT WINDS AROUND 3500 FT. WINDS WILL EASE FROM WEST TO EAST DURING THE LATE AFTERNOON AND EVENING WITH FRONTAL PASSAGE. EXPECT MAINLY VFR CIGS WITH LIGHT PCPN AND DEBRIS CLOUDS FROM EARLY LINE OF CONVECTION...WHICH IS WEAKENING AS IT APPROACHES FORECAST AREA AND SHOULD NOT POSE A PROBLEM. WILL ACCOUNT FOR POSSIBLE MVFR CIGS WITH UPDATES IF LOWER CIGS APPROACH TAF SITES. STRENGTH AND AREAL COVERAGE OF AFTERNOON CONVECTION WITH COLD FRONT A QUESTION WITH CAPPING OVER REGION SO WILL LEAN TOWARD SCT COVERAGE AND NO LOWER THAN MVFR CONDITIONS PER CLIMATOLOGY. && .MARINE...FRONT CONTINUES TO STRUGGLE NORTH UP THE LAKE...BUT MID- LAKE BUOY HAS GONE SRLY AS WELL AS RACINE AND THE NWS LAKESHORE SITE IN KENOSHA...SO CONFIDENT THAT TIGHTENING SFC GRADIENT WILL KEEP SCA NECESSARY FOR TODAY OVER THE NEARSHORE WATERS. MAY ADJUST START TIME AT ISSUANCE FOR NRN ZONES. GRADIENT SLACKENS AFTER 00Z AND WAVES SHOULD BE BELOW SCA LEVELS WITH OFFSHORE FLOW...SO CURRENT FRI EVENING/03Z SAT/END TIME LOOKS REASONABLE. IF WINDS ARE SLOWER TO EASE...CAN BE EXTENDED FOR LATER ISSUANCES. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...SMALL CRAFT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR LMZ643>646. && SHORT/LONG TERM...WOOD AVIATION/MARINE...REM
Hazardous weather outlook, Jun 6, 6:15 AM CDT, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 615 AM CDT FRI JUN 6 2008 WIZ046-047-051-052-056>060-062>072-071115- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 615 AM CDT FRI JUN 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR STRONG WINDS THIS MORNING WITH A WEAKENING LINE OF SHOWERS AND THUNDERSTORMS. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TO REDEVELOP LATE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS AT VARIOUS TIMES THROUGH THE PERIOD SATURDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATER SATURDAY INTO SATURDAY NIGHT...AND AGAIN ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT. LMZ643>646-071115- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 615 AM CDT FRI JUN 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SMALL CRAFT ADVISORY IN EFFECT THROUGH THIS EVENING FOR STRONG AND GUSTY SOUTH WINDS PRODUCING HIGH WAVES. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THIS AFTERNOON INTO THIS EVENING. THERE IS AN INCREASED RISK OF RIP CURRENTS TODAY INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR THUNDERSTORMS AT VARIOUS TIMES THROUGH THE PERIOD SATURDAY THROUGH THURSDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATER SATURDAY INTO SATURDAY NIGHT...AND AGAIN ON SUNDAY. REM WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Jun 6, 12:49 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1249 PM CDT FRI JUN 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1201 PM TSTM WND GST RACINE BATTEN ARPT(KRAC 42.76N 87.81W
06/06/2008 M45.00 MPH RACINE WI ASOS
1241 PM TSTM WND GST 1 NE HARTFORD 43.33N 88.37W
06/06/2008 E50.00 MPH WASHINGTON WI TRAINED SPOTTER
A FEW SMALL BRANCHES DOWN.
&&
LAMERSLocal storm report, Jun 6, 1:13 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
113 PM CDT FRI JUN 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TSTM WND GST 2 NW GREENFIELD 42.98N 88.03W
06/06/2008 M54 MPH MILWAUKEE WI TRAINED SPOTTER
SMALL BRANCHES BLOWN DOWN. MEASURED ON 97TH STREET
BETWEEN OKLAHOMA AND BELOIT.
&&
LAMERS/CFLocal storm report, Jun 6, 1:55 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
155 PM CDT FRI JUN 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 PM TSTM WND DMG GENOA CITY 42.50N 88.32W
06/06/2008 WALWORTH WI TRAINED SPOTTER
18-INCH DIAMETER TREE BLOWN DOWN. A FEW SMALLER BRANCHES
BLOWN DOWN AS WELL. PEA SIZE HAIL ALSO REPORTED.
&&
LAMERS/CFSpecial weather statement, Jun 6, 2:01 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 201 PM CDT FRI JUN 6 2008 WIZ046-047-051-052-056>060-062>072-062115- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 201 PM CDT FRI JUN 6 2008 ...TORNADO WATCH NUMBER 474 IN EFFECT UNTIL 6 PM CDT FOR PORTIONS OF SOUTHEAST AND SOUTH CENTRAL WISCONSIN... A TORNADO WATCH REMAINS IN EFFECT UNTIL 6 PM FOR ROCK...FOND DU LAC...SHEBOYGAN...DODGE...WASHINGTON...OZAUKEE...JEFFERSON... WAUKESHA...MILWAUKEE...WALWORTH...RACINE...AND KENOSHA COUNTIES. AT 200 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED SHOWERS AND THUNDERSTORMS SOUTHEAST OF A LINE FROM BELOIT TO ELKHART LAKE. THESE SHOWERS AND STORMS WERE MOVING TO THE NORTHEAST AT ABOUT 50 MPH. THE ENVIRONMENT REMAINS FAVORABLE FOR SOME OF THE THUNDERSTORMS TO BECOME SEVERE. ANY SEVERE THUNDERSTORMS WOULD BE CAPABLE OF PRODUCING DAMAGING STRAIGHT LINE WIND GUSTS TO AROUND 70 MPH. SEVERE HAIL...GENERALLY TO WALNUT SIZE...AND A FEW TORNADOES WILL ALSO BE POSSIBLE. IN ADDITION...STRONG WIND GUSTS DUE TO A TIGHT PRESSURE GRADIENT WILL CONTINUE ACROSS SOUTHERN WISCONSIN THIS AFTERNOON. SOME GUSTS MAY REACH 40 TO 55 MPH. HIGH PROFILE VEHICLES SHOULD USE CAUTION. STAY TUNED FOR LATER STATEMENTS AND POSSIBLE WARNINGS. LAMERS
Local storm report, Jun 6, 2:05 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
205 PM CDT FRI JUN 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM NON-TSTM WND GST JANESVILLE ARPT(KJVL) 42.62N 89.03W
06/06/2008 M64 MPH ROCK WI AWOS
ASSOCIATED WITH STRONG PRESSURE GRADIENT WINDS.
&&
LAMERS/CFLocal storm report, Jun 6, 2:25 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
225 PM CDT FRI JUN 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL TWIN LAKES 42.52N 88.26W
06/06/2008 E0.25 INCH KENOSHA WI TRAINED SPOTTER
NUMEROUS REPORTS OF VERY STRONG WINDS AROUND THE TWIN
LAKES AREA FROM MULTIPLE SOURCES...INCLUDING SPOTTERS AND
LAW ENFORCEMENT. NO WIND SPEED ESTIMATES WERE GIVEN. THEY
SAID WINDS LASTED ABOUT 5 MINUTES...WITH SOME PEA SIZE
HAIL.
&&
LAMERS/CFThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 9:24 PM CDT | River Flood Watch | MKX | Kenosha | 9 hr |
| Jun 6, 5:55 AM CDT | River Flood Warning | MKX | Kenosha | 24 days |
| Jun 6, 1:39 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine, Walworth | 66 min |
| Jun 6, 1:44 PM CDT | Special Marine Warning | MKX | 91 min | |
| Jun 6, 2:03 PM CDT | Severe Thunderstorm Warning | MKX | Rock, Walworth | 27 min |
| Jun 6, 2:12 PM CDT | High Wind Warning | MKX | Rock | 4 hr |
| Jun 6, 2:12 PM CDT | Wind Advisory | MKX | Dodge, Fond du Lac, Jefferson, Kenosha, Milwaukee, Ozaukee and 5 more | 4 hr |
| Jun 6, 2:16 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee | 25 min |
| Jun 6, 2:21 PM CDT | Tornado Warning | MKX | Walworth | 54 min |
| Jun 6, 2:23 PM CDT | Severe Thunderstorm Warning | MKX | Ozaukee, Sheboygan | 37 min |
| Jun 6, 2:25 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson, Waukesha | 35 min |
| Jun 6, 2:39 PM CDT | Special Marine Warning | MKX | 66 min | |
| Jun 6, 2:45 PM CDT | Tornado Warning | MKX | Kenosha, Racine | 46 min |
| Jun 6, 2:55 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Ozaukee, Washington, Waukesha | 35 min |
| Jun 6, 2:56 PM CDT | Special Marine Warning | MKX | 2 hr | |
| Jun 6, 3:03 PM CDT | Tornado Warning | MKX | Milwaukee, Waukesha | 31 min |
| Jun 6, 3:48 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine | 27 min |
| Jun 6, 4:55 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine | 35 min |
| Jun 6, 5:00 PM CDT | Special Marine Warning | MKX | 90 min | |
| Jun 6, 6:30 PM CDT | Special Marine Warning | MKX | 60 min |
Nearby
Special Marine Warnings in Wisconsin, 2008Every special marine warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.